zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Periodic solutions for second order Hamiltonian systems with a change sign potential. (English) Zbl 1078.34023
The authors deal with the following second-order Hamiltonian system $$\gathered u''(t)+ b(t)\nabla V(u(t))= 0\quad\text{a.e. }t\i [0,T],\\ u(0)- u(T)= \dot u(0)- \dot u(T)= 0,\endgathered\tag1$$ with $T> 0$, $b\in C([0,T],\bbfR)$ and $V\in C^1(\bbfR^N, \bbfR)$. In contrast to many papers, the authors assume that $b$ changes sign and $\int^T_0 b(t)\,dt= 0$. Using the minimax methods in critical point theory, the authors prove the existence of at least one nonzero solution of (1) under suitable assumptions on $V$.

MSC:
34C25Periodic solutions of ODE
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
WorldCat.org
Full Text: DOI
References:
[1] Chen, G. L.; Long, Y. M.: Periodic solutions of second-order nonlinear Hamiltonian systems with superquadratic potentials having mean value zero. Chinese J. Contemp. math. 19, 333-342 (1998) · Zbl 1062.37508
[2] Lassoued, L.: Periodic solutions of a second order superquadratic system with a change of sign in the potential. J. differential equations 93, 1-18 (1991) · Zbl 0736.34041
[3] Ben-Naoum, A. K.; Troestler, C.; Willem, M.: Existence and multiplicity results for homogeneous second order differential equations. J. differential equations 112, 239-249 (1994) · Zbl 0808.58013
[4] Avila, A. I.; Felmer, P. L.: Periodic and subharmonic solutions for a class of second order Hamiltonian systems. Dynam. systems appl. 3, 519-536 (1994) · Zbl 0815.34025
[5] Girardi, M.; Matzeu, M.: Existence and multiplicity results for periodic solutions of superquadratic Hamiltonian systems where the potential changes sign. Nodea nonlinear differential equations appl. 2, 35-61 (1995) · Zbl 0821.34041
[6] Felmer, P. L.; De B. E. Silva, E. A.: Subharmonics near an equilibrium for some second-order Hamiltonian systems. Proc. roy. Soc. Edinburgh sect. A 123, 819-834 (1993) · Zbl 0802.34043
[7] Matzeu, M.; Girardi, M.: On periodic solutions of a class of second order nonautonomous systems with nonhomogeneous potentials indefinite in sign. Rend. sem. Mat. univ. Padova 97, 193-210 (1997) · Zbl 0891.34050
[8] Antonacci, F.: Periodic and homoclinic solutions to a class of Hamiltonian systems with indefinite potential in sign. Boll. un. Mat. ital. B (7) 10, 303-324 (1996) · Zbl 1013.34038
[9] Antonacci, F.; Magrone, P.: Second order nonautonomous systems with symmetric potential changing sign. Rend. mat. Appl. (7) 18, 367-379 (1998) · Zbl 0917.58006
[10] Antonacci, F.: Existence of periodic solutions of Hamiltonian systems with potential indefinite in sign. Nonlinear anal. 29, 1353-1364 (1997) · Zbl 0894.34036
[11] Ding, Y.; Girardi, M.: Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign. Dynam. systems appl. 2, 131-145 (1993) · Zbl 0771.34031
[12] Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems. (1989) · Zbl 0676.58017
[13] Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations. CBMS regional conf. Ser. in math. 65 (1986)